MAUDE Adverse Event Report: SYNTHES GMBH SYNMESH IMPLANT HOLDER SMALL/STRAIGHT; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH SYNMESH IMPLANT HOLDER SMALL/STRAIGHT; MISC ORTHO SURGICAL INSTR
Catalog Number 396.391
Medical Device Problem Codes Compatibility Problem (2960); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a revision surgery due to infection.During the surgery, the surgeon removed the cage and used the synmesh for interbody fusion.The synmesh had been deformed.There was 60-minutes surgical delay.The patient status was unknown.No further information is available.Concomitant device reported: unk - impaction inst: hammer/mallet: (part# unknown; lot# unknown; quantity: unknown).This complaint involves three (3) devices.This report is for (1) synmesh® implant holder small/straight.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that synmesh impl-holder sm straig sst one of the jaws of the device was bent and no other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.Functional test cannot be performed since the device was returned by itself but the alleged unable to assemble condition can be confirmed since the jaw was bent might be the reason for the complaint condition.The observed condition of synmesh impl-holder sm straig sst in the device was consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for synmesh impl-holder sm straig sst.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 396.391, lot: a7bb39, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 01 october 2018.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNMESH IMPLANT HOLDER SMALL/STRAIGHT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12447630
Report Number8030965-2021-07604
Device Sequence Number3503731
Product Code LXH
UDI-Device Identifier07611819744431
UDI-Public(01)07611819744431
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number396.391
Device Lot NumberA7BB39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/18/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNMESH Ø12 H88 TI; SYNMESH Ø12 H88 TI; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE; SYNMESH Ø12 H88 TI; SYNMESH Ø12 H88 TI; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE